Wyoming, 2020High Wind in Wyoming, November 30, 2020
November 30, 2020 · NWS CYS · 2 events in 2 counties and zones
A short period of mountain wave action allowed for a Wyoming Department of Transportation sensor along Interstate 25 at Bordeaux to measure high winds on the 30th. High winds were also measured at KARL in Arlington later in the evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short period of mountain wave action allowed for a Wyoming Department of Transportation sensor along Interstate 25 at Bordeaux to measure high winds on the 30th. High winds were also measured at KARL in Arlington later in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 30, 4:40 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 30, 4:40 AM MST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
440 AM MST Mon Nov 30 2020
.SHORT TERM...(Today and tonight)
Issued at 315 AM MST Mon Nov 30 2020
Current RAP 500mb analysis shows shortwave ridging moving overhead
as our next system approaching the PacNW coast that will be
brining colder weather across the region for midweek. Gusty winds
and warmer temperatures are expected Monday afternoon with highs
in the 50s east of the Laramie Range as 700mb temps briefly climb
above 0C. Downsloping winds will also contribute to these warmer
temps today as well. Pressure gradients continue to tighten along
the Laramie Range this morning as Bordeaux is currently gusting to
50 MPH as of 3 AM. Height gradients will continue to tighten
through the morning as 850mb CAG-CPR reaches 60 meters by 15z and
remains elevated through 06z Tuesday. Better flow aloft arrives
late this afternoon as the trough moving through the PacNW
approaches the region. 700mb flow exceeds 55 kts along the Laramie
Range with decent subsidence. Therefore, the High Wind Warning
continues for Arlington and Bordeaux. Past few model cycles of the
NAM and GFS have shown better 700mb flow over the South Laramie
Range with a near mountain top inversion supporting high wind
potential in this area. Therefore, this area in including
Interstate 80 from Cheyenne to Laramie has been upgraded to a
warning starting early this evening. In addition to the strong
winds across the SE WY wind prone areas, gusty winds could spill
over into the high plains of SE Wyoming and the southern Nebraska
Panhandle where RHs will already be low with above average
temperatures. Therefore, a Red Flag Warning continues for these
spots for later today.
.LONG TERM...(Tuesday through Sunday)
Issued at 315 AM MST Mon Nov 30 2020
Winds across the SE WY wind prone areas will begin to settle down
Tuesday morning as an approaching upper level trough diving south
will rotate wind directions to a more NNWerly direction while
alleviating gradients at the same time. Areas across the Nebraska
Panhandle could see elevated winds Tuesday afternoon and evening
as a 35-40 kt jet associated with the backside of the low moves
overhead. This trough will dig into the region bringing cooler
weather Tuesday through Thursday with high temperatures in the
upper-20s and 30s. Light snow showers are possible with the
passing system Tuesday and Wednesday, but lift appears rather
weak at this time for heavy, persistent precipitation. Little
accumulation is expected outside the mountains as moisture appears
limited and low develops a little too far east to tap into the
wrap around moisture. Mountain zones could see a few inches,
however 700mb wind directions are not favorable for strong upslope
flow along the long axis of the ranges. After Thursday is when
forecast models continue to detract from each other with the
progression of the trough beyond the CWA, development of a closed
off low near CA coast, and the development of a rather large
blocking ridge across the western third of the CONUS. Slightly
warmer weather still looks likely next weekend as temperatures
rise above normal for early December, but the duration of this
pattern is still uncertain. GFS seems to suggest a Pacific wave
will attempt to breakup the ridge while the shortwave rides over
the ridge keeping the pattern intact longer according to the ECMWF
while the CMC has begun to drift towards the ECMWF solution.
&&
.AVIATION...(For the 12Z TAFS through early Tuesday morning)
Issued at 440 AM MST Mon Nov 30 2020
Windy conditions expected to develop today over the southeast
Wyoming terminals with west winds gusting between 25 and 35 knots.
Lighter winds are expected over the western Nebraska panhandle
terminals. A surface cold front will then push across southeast
Wyoming between 06z and 12z Tuesday, bringing some snow shower
activity and lower CIGS/VIS.
HAZARDS/WEATHER TRENDS: VFR conditions will persist through 06z
Tuesday with some LLWS possible around KLAR and KCYS. Snow showers
are then expected to develop around KRWL after 09z, with MVFR or IFR
conditions possible by sunrise Tuesday. This activity will move into
KLAR and KCYS later Tuesday morning.
&&
.FIRE WEATHER...
Issued at 315 AM MST Mon Nov 30 2020
A brief warm period expected Monday with dry downsloping winds
along the Laramie Range will result in critical to near- critical
fire weather conditions across the high plains of eastern Wyoming
and the Nebraska Panhandle. RHs are expected to drop around 15
percent with winds gusting up to 25 MPH at times across the
southern Nebraska Panhandle. Looks like these conditions could
persist up to 4 hours today even with the limited hours of
daylight this time of the year. Therefore, a Red Flag Warning is
in effect later this morning through the afternoon. Looking ahead
to the rest of this week, minimal fire weather concerns as a
cooler air mass moves in place with the chance for light snow
showers Tuesday and Wednesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 5 PM this afternoon to 5 AM MST Tuesday
for WYZ116-117.
High Wind Warning until 5 AM MST Tuesday for WYZ106-110.
NE...Red Flag Warning from 9 AM this morning to 5 PM MST this
afternoon for NEZ312-313.
&&
SHORT TERM...MB
LONG TERM...MB
AVIATION...TJT
FIRE WEATHER...MBHazardous weather outlook, Nov 30, 5:18 AM MST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
518 AM MST Mon Nov 30 2020
WYZ106-110-116-117-011230-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
518 AM MST Mon Nov 30 2020
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Strong winds with gusts up to 65 MPH through early Tuesday
morning. High Wind Warning is in effect for the wind prone areas
of southeast Wyoming.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Light snow showers possible Tuesday and Wednesday that could
briefly lower visibility along roadways and result in light
accumulation on surfaces.
.Spotter information statement...
Spotter activation will not be needed.
NEZ003-019>021-054-055-096-011230-
Box Butte County-Scotts Bluff County-Banner County-Morrill County-
Kimball County-Cheyenne County-Southern Sioux County-
518 AM MST Mon Nov 30 2020
This hazardous weather outlook is for portions of panhandle
Nebraska.
.DAY ONE...TODAY AND TONIGHT
Critical to near-critical fire weather conditions today with gusty
winds around 25 MPH and low relative humidity around 15 percent.
Red Flag Warning is in effect today.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-095-WYZ101>105-107>109-111>115-118-119-011230-
Dawes County-Northern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
518 AM MST Mon Nov 30 2020
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Gusty winds expected throughout the day.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Light snow showers possible Tuesday and Wednesday that could
briefly lower visibility along roadways and result in light
accumulation on surfaces. Higher accumulations of a few inches
possible in the mountains.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Local storm report, Nov 30, 7:13 AM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
713 AM MST MON NOV 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HIGH SUST WINDS 1 SSE BORDEAUX 41.93N 104.94W
11/30/2020 M40 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER
FOR PAST HOUR. PEAK GUST 53 MPH.
0644 AM HIGH SUST WINDS 1 SSE BORDEAUX 41.93N 104.94W
11/30/2020 M41 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER
FOR PAST HOUR. PEAK GUST 54 MPH.
&&
GCLAYCOMHigh Wind, Central Laramie Range and Southwest Platte County
- When
- November 30, 8:24 AM MST to 9:08 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 25 near Bordeaux measured the reported wind gust.
High Wind, North Snowy Range Foothills
- When
- November 30, 7:50 PM MST to 8:04 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor KARL along Interstate 80 near Arlington measured the reported wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, November 30, 20202 deaths · 1 injured · 1 event
- Tornado and Damaging Winds in Florida, November 30, 2020$100,000 · EF1 · 3 events
- High Wind and Strong Wind in Massachusetts, November 30, 20201 injured · $70,000 · 70 kt wind · 14 events
- Tornado and Damaging Winds in Pennsylvania, November 30, 2020EF0 · 45 events
- Winter Weather in Ohio, November 30, 202029 events
- Tornado and Damaging Wind in Maryland, November 30, 2020$3,000 · EF1 · 2 events
- Winter Weather in Tennessee, November 30, 202019 events
- Strong Wind in South Carolina, November 30, 20201 injured · $7,000 · 5 events
- Flooding in Virginia, November 30, 202010 events
- Winter Weather in Ohio, November 30, 202010 events
- Frost and Freeze in California, November 30, 20209 events
- Winter Weather in North Carolina, November 30, 20208 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927147, 927148.